MAUDE Adverse Event Report: COOK IRELAND LTD ZIMMON BILIARY STENT SET; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL

COOK IRELAND LTD ZIMMON BILIARY STENT SET; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Model Number G21529
Medical Device Problem Code Kinked (1339)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/09/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Investigation is still pending.A follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
The device was to be placed in the prta hepatis region for biliary drainage.The stent got kinked when the physician attempted to advance it over a wire guide.Therefore, another device was used instead.There have been no adverse effects to the patient reported.Reporting due to the precedence for "stent kinked/bent" for this product family.
 
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining (b)(4).Importer site establishment registration number: (b)(4).Problem statement: the customer reported the following complaint issue "the device was to be placed in the prta hepatis region for biliary drainage.The stent got kinked when the physician attempted to advance it over a wire guide.Therefore, another device was used instead.There have been no adverse effects to the patient reported." lab evaluation: 1 x zebd-7-15 device of lot #c1417706 was returned to cirl for evaluation upon evaluation of the returned device, the pigtail straightener was not present.A 0.035inch wire guide could not pass porthole 5 at the ductal end.Indentation was noted at porthole 2 at the ductal end.No other defects observed.Root cause: a definitive root cause for the customer complaint could not be determined as the exact operational conditions of use could not be replicated in the laboratory setting.However it is possible that the stent became kinked while straightening the pigtails with the straightener.Ifu review: it may be noted that according to the instructions for use, the user is instructed to: ¿visually inspect with particular attention to kinks, bends and breaks.If any abnormality is detected that would prohibit proper working condition, do not use¿.As per the precautions section of the ifu; "care must be exercised when straightening the pigtails curls* in order to avoid kinking or breaking the stent." fqc/ prd review: prior to distribution, all zebd devices are subjected to 100% inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.As per the finished product qc instructions, the mtm is instructed to, as per step 3; "inspect for debris in or on product, kinks." and as per step 13; ¿insert wire guide into both ends of stent.Should move smoothly and freely.¿ there is also a visual inspection of the product and packaging at packaging, packaging qc, and post sterile qc.Document review: a review of the manufacturing records for the zebd-7-15 device of lot c1417706 did not reveal any discrepancy related to the complaint issue.There is no evidence to suggest that this issue affects the entire lot # c1417706; upon review of complaints this failure mode has not occurred previously with this lot # c1417706.Summary: this complaint is confirmed as the device was found to be kinked.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description

Brand Name
ZIMMON BILIARY STENT SET
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key7398611
Report Number3001845648-2018-00159
Device Sequence Number16498026
Product Code FGE
UDI-Device Identifier00827002215290
UDI-Public(01)00827002215290(17)201102(10)C1417706
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG21529
Device Catalogue NumberZEBD-7-15
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date04/05/2018
Event Location Hospital
Initial Date Received by Manufacturer 03/12/2018
Supplement Date Received by Manufacturer03/12/2018
Initial Report FDA Received Date04/05/2018
Supplement Report FDA Received Date05/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1